# SDR 97ZZZX3879

- Difficulty date: August 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station NX42404M
- Aircraft: N925ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496012
- Engine: Lyc O360A1H
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Condition: Worn
- Location: Magneto
- Part time: 492 hours
- Component: Slick, 4373
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO WAS RECEIVED BY THIS REPAIR STATION FOR A MANUFACTURER'S RECOMMENDED 500-HOUR INSPECTION. INTERNAL INSPECTION REVEALED THE TEETH ON BOTH THE ROTOR AND DISTRIBUTOR GEARS WERE EXCESSIVELY WORN.  IT WAS FURTHER NOTED THAT MOISTURE CONTAMINATION HAD RESULTED IN SUBSTANTIAL CORROSION OF THE BREAKER POINTS AND INTERNAL HARDWARE.
